Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 5, 2004, 7:23 PM MDT for Colfax County, New Mexico. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2004, 7:23 PM MDT (01:23 UTC)
- Expired
- Aug 5, 2004, 9:00 PM MDT
- In force
- 97 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 183 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 060123 FFWABQ NMC007-060300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 723 PM MDT THU AUG 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 900 PM MDT * AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN 6 MILES SOUTHEAST OF SUGARITE...OR ABOUT 6 MILES EAST OF RATON...MOVING EAST AT 10 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... OVER RURAL NORTHEASTERN COLFAX COUNTY AT 715 PM...THE RATON POLICE DEPARTMENT REPORTED ONE FOOT OF STANDING WATER IN INTERSECTIONS ON THE NORTH SIDE OF TOWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3698 10481 3662 10492 3662 10403 3698 10402 $$ 46/DPORTER
2 follow-up statements
000 WGUS75 KABQ 060157 FFSABQ NMC007-060300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 757 PM MDT THU AUG 5 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN COLFAX COUNTY IN NEW MEXICO UNTIL 900 PM MDT... AT 755 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WAS CONTINUING OVER NORTHEAST COLFAX COUNTY. ADDITIONAL FLASH FLOODING IS EXPECTED. ADDITIONALLY...PUBLIC AND POLICE DEPARTMENTS IN RATON ARE REPORTING STANDING WATER RANGING FROM SIX TO TWELVE INCHES IN CITY STREETS. UNDERPASSES WERE ALSO FLOODED AND CULVERTS WERE OVERFLOWING. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. $$ 46/DPORTER
000 WGUS75 KABQ 060300 FFSABQ NMC007-060315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT THU AUG 5 2004 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN COLFAX COUNTY IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT HAS DIMINISHED. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. $$ 46/DPORTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:35 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 5, 2:35 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT THU AUG 5 2004 .DISCUSSION...LOOKS LIKE IT WILL BE ANOTHER ACTIVE AFTERNOON AND EVENING AS SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS THE WESTERN HALF OF THE STATE. GIVEN THE AMOUNT OF TORRENTIAL RAINS THAT FELL YESTERDAY ACROSS A LARGE PORTIONS OF THE STATE AND DUE THE POTENTIAL FOR VERY HEAVY RAIN AGAIN TODAY WILL CONTINUE THE FLASH FLOOD WATCH EAST OF THE CENTRAL MOUNTAINS UNTIL MIDNIGHT. UPR LVL HIGH WILL CONTINUE ITS WOBBLE OVER THE AREA. SHORT TERM PROGS CALL FOR IT TO WOBBLE BACK TO THE WEST WHICH WILL TEND TO OPEN UP THE EASTERN PLAINS FOR ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY AND BEGIN TO SHUTDOWN THE WESTERN HALF OF THE STATE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FORECAST EACH AFTERNOON AND EVENING. BY LATE IN THE EXTENDED...THE UPR HIGH IS PROGD TO WOBBLE BACK EAST REACTIVATING THE WEST AND SHUTTING DOWN THE EAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 059/089 061/088 059 16422 GALLUP.................... 054/084 054/086 055 16533 GRANTS.................... 054/084 055/085 055 16522 GLENWOOD.................. 065/092 064/093 064 16533 CHAMA..................... 049/077 048/077 048 16633 LOS ALAMOS................ 054/082 055/082 054 16633 RED RIVER................. 044/070 044/070 043 16633 TAOS...................... 052/081 049/081 049 16633 SANTA FE.................. 055/082 056/082 056 16622 SANTA FE AIRPORT.......... 057/085 058/086 057 16622 ESPANOLA.................. 057/087 058/089 058 16622 ALBUQUERQUE HEIGHTS....... 065/089 067/091 068 16522 ALBUQUERQUE VALLEY........ 065/090 067/092 068 16522 ALBUQUERQUE FOOTHILLS..... 063/087 064/089 065 16522 ALBUQUERQUE WEST MESA..... 064/089 066/089 066 16522 SOCORRO................... 064/093 065/093 064 16522 SANDIA PARK/CEDAR CREST... 058/083 058/084 058 16633 MORIARTY/ESTANCIA......... 058/086 059/087 059 16633 CARRIZOZO................. 063/089 064/091 063 16522 RUIDOSO................... 060/080 062/084 062 16633 RATON..................... 055/082 053/085 054 16633 LAS VEGAS................. 053/081 053/083 054 16633 ROY....................... 057/085 058/085 058 16633 CLAYTON................... 061/083 061/086 062 16623 SANTA ROSA................ 062/088 062/091 061 16623 TUCUMCARI................. 065/087 065/092 066 16623 FORT SUMNER............... 064/090 065/093 064 16623 CLOVIS.................... 064/087 065/089 065 16623 PORTALES.................. 063/088 065/090 064 16623 ROSWELL................... 068/093 068/094 069 16623 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING UNTIL MIDNIGHT FOR NMC005-007-009-011- 019-021-027-033-037-041-047-049-055-057-059. && 16
Hazardous weather outlook, Aug 5, 6:00 AM MDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU AUG 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT THU AUG 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THIS AFTERNOON AND EVENING ALONG THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS STATE LINE. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY TO TORRENTIAL DOWNPOURS OVER AREAS WHERE HEAVY RAINS HAVE ALREADY FALLEN IN THE PREVIOUS 24 TO 36 HOURS. LOCALIZED AMOUNTS OF UP TO TWO INCHES OR MORE OF ADDITIONAL RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 5, 7:04 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM FLASH FLOOD ESPANOLA 36.00N 106.07W
08/05/2004 RIO ARRIBA NM LAW ENFORCEMENT
3 FEET OF STANDING WATER IN CITY STREETS
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:21 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Santa Fe | 114 min |
| Aug 6, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 43 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.